Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 12, 2001, 4:32 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 4:32 PM MST (23:32 UTC)
- Expired
- Aug 12, 2001, 5:30 PM MST
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 125 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS55 KVEF 122335
SVRLAS
AZC015-CAC071-130030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 PM MST SUN AUG 12 2001
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE
FOLLOWING LOCATIONS...TOPOCK...WIKIEUP...YUCCA EXTREME EAST
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS
INCLUDES THE FOLLOWING LOCATIONS...LAKE HAVASU CITY...NEEDLES
* UNTIL 530 PM MST(530 PM PDT)
* AT 432 PM MST(432 PM PDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES
SOUTHWEST OF KINGMAN TO NEAR YUCCA AND EAST TO ABOUT 8 MILES EAST
OF WIKIEUP. THE LINE OF SEVERE THUNDERSTORMS WAS MOVING SOUTHWEST AT
15 MPH.
LAT...LON 3489 11473 3429 11433 3446 11338 3492 11336
3516 11417What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:29 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 12, 3:29 PM MST, 1 hour 3 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PDT SUN AUG 12 2001 SYNOPSIS...A DISTURBANCE EMBEDDED IN SOUTHEAST FLOW ALOFT WILL MOVE THROUGH NORTHWEST ARIZONA AND BRUSH SOUTHERN NEVADA TONIGHT INTO MONDAY MORNING...RESULTING IN NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN. A DRYING TREND WILL BEGIN MONDAY AFTERNOON AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. DISCUSSION...NOT MUCH TIME TO DISCUSS DETAILS AS THE WEATHER IS ACTIVE AND WERE ALREADY IN WARNING MODE. STORMS MOVING OFF RIM INTO HIGH CAPE AIR OVER CENTRAL MOHAVE COUNTY HAVE PRODUCED 70 MPH WINDS AND LARGE HAIL. STORM TOP DIVERGENCE AND VIL ARE ABOUT AS HIGH AS IVE SEEN IN THIS PART OF THE COUNTRY. SLC FORECASTER ALSO RELAYED THAT THE AMBER PROGRAM FLASH FLOOD GUIDANCE OVER SRN NV/NW AZ IS THE HIGHEST HE HAS SEEN THIS SUMMER. SEVERE THREAT WILL BEGIN TO SHIFT TO MORE OF A FLASH FLOOD SITUATION THIS EVENING AND WATCH HAS BEEN HOISTED FOR MOHAVE...CLARK...SOUTHERN NYE...EXTREME EASTERN SAN BERNARDINO UNTIL 400 AM. LINE OF NW AZ STORMS THESE WILL COLLIDE WITH STORMS FORMING OVER EXTREME SOUTHERN NEVADA SOON. LAKE MEAD... LOWER COLORADO RIVER VALLEY...AND SOUTHERN MOHAVE COUNTY WILL BE FIRST UP IN FLASH FLOOD THREAT WITH REMAINDER OF CLARK COUNTY...FAR SOUTHERN NYE COUNTY...AND EXTREME EASTERN SAN BERNARDINO COUNTY TO FOLLOW. INVERTED TROUGH TRACKING WNW ABOUT AS ETA PREDICTED. ASSOCD FORCING COULD AID IN ORGANIZATION AND PERSISTENCE OF STORMS WELL INTO THE NIGHT. STILL LOOKS LIKE WESTERLIES WILL BEGIN TO DOMINATE BY TOMORROW...USHERING IN AN EXTENDED DRYING TREND. HAVE BEEFED UP POPS FOR TONIGHT AND BACKED OFF TO SCTD MRNG SHOWERS FOR MONDAY... ESSENTIALLY SWAPPING OUT LAST NIGHTS MONDAY WORDING FOR SUNDAY NIGHT AND VICE-VERSA. RUNK .LAS...FLASH FLOOD WATCH IN EFFECT UNTIL 400 AM PDT FOR PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. SEE LATEST STATEMENTS FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:38 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 12, 2:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Aug 12, 3:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.